Log in
Anxiety and Depression Support
29,521 members30,107 posts

severe anxiety?

Hi Guys, this is my first post on here so please bear with me.

Just over a month ago i left my bartender job because of my anxiety, (working with drunk people late at night is a recipe for panic attacks) without a second job lined up, as the anxiety was so bad i didn’t feel as though i could bear another day/night there.

Shortly after that, i tried sertraline for my anxiety and depression and it just caused mood swings - either too happy, or uncontrollable sadness. I’ve now been off it for two days and i feel less detached and depersonalised.

However, my mood is terrible. I am still getting mood swings, but it’s mostly a very low mood, intense sadness and sobbing. It usually just happens in the morning and continues through the day. This morning for example, i got very upset about something very minor that my boyfriend mentioned, and along with the overwhelm of just existing and the day ahead of me, i’ve been sobbing for about two hours.

I’ve also experienced a huge urge to cry after seeing people, for example after having lunch with my dad who i don’t see very often. Not a sad cry, a cry of “ah that was nice”. But it’s so extreme!

I’ve been under a lot of stress recently - and although i have found a new job, i have experienced some very strong and hard-to-ignore delusions that people aren’t who they say they are, and everyone close to me including my parents secretly despise me. Right now, i can say with full confidence that it isn’t true, but in the moment i fully believe it. I’m starting to wonder if i’m becoming psychotic from severe anxiety and stress...

I apologise for the sheer length of this drabble but i am feeling so intensely isolated and need advice or just anything!

16 Replies
oldestnewest

Are you getting any help? I try to take my mind to a happy place or time!!! Oh welcome to the site! You'l find wonderful, caring people here, nothing fake going on here!!! I'm here for you! Wishing you all the best!!! Here's a big hug!!! XXX

3 likes
Reply

thank you :) i have started therapy very recently, only had one session but i think it’s going to help a lot :) thank you so much!

Reply

It will help you! That's wonderful, make sure you let it all out, you are paying for it, that way you get the most bang for your buck!!! Hugs!!! XXX

1 like
Reply

Hello and Welcome Rosa!

It sounds to me like you need to try different medication and I would explain your symptoms to the doctor just the way you have here. I would visit your Psychiatrist/therapist sooner rather than later.

I understand your feelings and need to cry over happy things. For years, I would tear up/cry every time I heard the national anthem being sung, like before sporting events and such! Very embarrassing, but I couldn’t help it! I would cry when watching movies too, happy and sad periods! I’m no longer doing that and I have no idea why!! 🤪

Don’t apologize for getting your feelings out here on this forum...that’s part of the journey! You’re never alone! This forum will provide much judgement-free support and experienced-based advice! I would set up that appointment with your doctor today! Wishing you the best!! 🌞

1 like
Reply

thank you so much for such a beautiful reply :) i really appreciate it. i’m seeing the doctor on friday! glad i’m not alone in the crying 😅 thanks, you too!! 💕

1 like
Reply

Hi 13Rosa!

I think you should see your dr or psychiatrist and maybe get on different medication.

When I worked I’d sit at my desk and cry. A couple times I had to go home.

I always think everyone I know has an agenda. They tolerate me because I have a few extra dollars.

It’s probably not true but I conjure and distort what’s really happing.

I really have to think first before doing or saying anything.

I’m glad you are here too! Take care of you and cry if you need to but try and understand why you cry. You got this and I believe in YOU!! 🌸🌸🌸🌸🌸

1 like
Reply

thanks for the reply dee_bells :) yeah, work can be really tough with anxiety... and i highly doubt that that’s true! i think it’s just an anxiety thing we have to deal with. thank you :)

2 likes
Reply

Maybe you can get medicine for anxiety? It helps me and could help you. Stay strong. 😁😁

2 likes
Reply

It sounds like the medication is still in your system. It made me suicidal. I would call your doctor and let him/her know what is going on. You are very self-aware which is great. I hope you feel better soon.

1 like
Reply

i think so, i think my brain is also having a bit of a funny time adjusting to the change... thank you :) i’m glad you think so, and thank you so much!

Reply

Welcome to this site.... I'm glad you're able to express your feelings in a place where everybody understands what you're going through.

You'll probably need to try a different medication to get stabilized.... something that gives quick relief, like a benzodiazepine.

You'll get better..... best of luck.... and prayers,

Erik

1 like
Reply

hi erik, thank you very much :) yeah i agree, i think that would suit me better. i’ll talk to the doctor about it today. thank you, have a great weekend!

Reply

Thank you! Same to you!

Let me know how it goes!

Prayers,

Erik

Reply

Wow, that is a lot. Who can you talk to? It must be hard to talk to anyone. At some point, is there a local group you can join. Maybe talking with others going through something similar might help

Reply

i can talk to my mum, sister, and boyfriend but i just feel as though i’m irritating them by constantly talking about it. that’s a very good idea, i think it would help me a lot, so i’ll look further into it :) thanks Tom

Reply

I too think it's most likely from the Sertraline having effected you negatively while you were taking it, and it not being out of your system yet. It may take a while for the chemicals in your brain to get back to where there were before you started the medication. Hopefully the doctor can get you on something else to help counteract it until it is completely out of your system. Hang in there hun. Continue to monitor and report any unusual changes to your doctor, and also let your family know what is going on so they can watch for symptoms and changes in you that you may not even be aware is occurring. Good Luck and keep us posted on how you're doing.

Reply

You may also like...